Jump to content

Search the Community

Showing results for tags 'crying spells'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi, I found this forum when I was looking for information on tapering off of Effexor. I've been on Effexor about six or seven years and stopped taking it after a brief taper three weeks ago. I first started taking antidepressants after the birth of my son sixteen years ago. After a prolonged labor, C-Section, and spinal tap that went too high, I was intubated and sustained a throat injury. I could not lie down because that would cause me to cough. I can remember trying to sleep with a cough drop in my mouth to keep me from coughing. I basically didn't sleep for about three months and sank into a depression. Prozac was a wonder drug and gave me an amazing amount of energy. Eventually the drug stopped working, and I tried Celexa which didn't work before trying Effexor. On Effexor, I was pretty happy. I felt like I developed strong coping skills including exercise, and mindfulness. I started to train to be a life coach, and I was pretty much on top of the world and believed that if we try hard enough and have good enough coping skills we can manage our emotions. My psychiatrist started being pulled away into management duties, and the office cancelled several of my appointments. Finally, he was pulled into management full, time. I also became really annoyed with the clinic, and their, "it can take seven to ten days to authorize a refill" policy. Once I went an entire weekend without Effexor and became severely debilitated, and I was thinking that I would prefer not to have to deal with that. I mentioned this to my GP, who supported my desire to get off, and wrote me a six week taping prescription which I started August 15th. Taping from 150 milligrams August 15th: 75 milligrams for two weeks Sept. 1: 27.5 milligrams for two weeks The last two weeks I was supposed to go every other day at 37.5, but I had read that would just put me on a roller coaster, so I just decided to stop. I can see that this may not have been a good choice. I think tapering all the way to 27.5 milligrams was not too bad. I experienced some dizziness and crankiness but it was manageable. Here's how it's been since then: Week one and two: The worst symptom was the feeling that my brain was sloshing around in my head with every step I took. For about three days, I was filled with rage. I wanted to get away from my husband and two teenagers because I was so irritable. I thought about going to a hotel or flying to NYC to see a friend, but I didn't do any of that. I have also had chills and nausea and hot flashes. If I had been expected to perform anything at a high level, it would have been nearly impossible. Three weeks in to this, I find that I am having crying spells. I have never had crying spells, and I have never felt as off-balance as I do now. I'm trying to figure out what my next step should be. Should I stick it out since I'm almost a month in, or do I go back on Effexor? I just finished Theresa Borchard's book, and I found it quite disturbing. She describes trying all the alternative therapies and ultimately finding a traditional drug cocktail that works. It's a great book, but I wonder if I have a brain like hers, or if I can get through the withdrawal to be the person I thought I could be, or if my serotonin is now so depleted I'll have to stay on these drugs for life.
×

Important Information

By using this site, you agree to our Terms of Use.